How parabolic free boundaries approximate hyperbolic fronts

Brian H. Gilding, Roberto Natalini, Alberto Tesei

    Research output: Contribution to journalArticleAcademicpeer-review

    8 Downloads (Pure)


    Some recent results concerning existence and qualitative behaviour of the boundaries of the suppurts of solutions of the Cauchy problem for nonlinear first-order hyperbolic and second-order parabolic scalar conservation laws are discussed. Among other properties, it is shown that, under appropriate assumptions, parabolic interfaces converge to hyperbolic ones in the vanishing viscosity limit.
    Original languageEnglish
    Pages (from-to)62-67
    Number of pages6
    JournalMemoirs on differential equations and mathematical physics
    Publication statusPublished - 1997


    • speed of propagation
    • shock waves
    • convection--diffusion equations
    • vanishing viscosity limit
    • EWI-16322
    • IR-70865
    • enthropy solutions
    • Conservation laws
    • METIS-140448


    Dive into the research topics of 'How parabolic free boundaries approximate hyperbolic fronts'. Together they form a unique fingerprint.

    Cite this